Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 7, NWS Blacksburg, VA

March 4, 2008Henry County, City of Martinsville, Virginia; Rockingham County, Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 4, 2008, 3:46 PM EST for Henry County, City of Martinsville, Virginia; Rockingham County, Stokes County, North Carolina. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2008, 3:46 PM EST (20:46 UTC)
Expired
Mar 4, 2008, 4:30 PM EST
In force
44 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Rockingham County, NC, Stokes County, NC, City of Martinsville, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 57 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 3:50 PM ESTTSTM WND DMGMadison, NCPOWER LINES DOWN
Mar 4, 3:55 PM ESTTSTM WND DMG3 Sw Ridgeway, VALARGE TREE DOWN ON HIGHWAY 220 SOUTHWEST OF RIDGEWAY NEAR STATE LINE
Mar 4, 3:55 PM ESTTSTM WND DMG4 W Price, NCTREES DOWN IN ANGLIN MILL AREA
Mar 4, 4:00 PM ESTTSTM WND DMG5 Ene Stoneville, NCTREES DOWN BETWEEN STONEVILLE AND EDEN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 042045
SVRRNK
NCC157-169-VAC089-690-042130-
/O.NEW.KRNK.SV.W.0007.080304T2046Z-080304T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EST TUE MAR 4 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
  NORTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
  CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 430 PM EST.

* AT 344 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR AYERSVILLE...OR NEAR
  SANDY RIDGE...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AYERSVILLE...
  HORSE PASTURE...
  VILLA HEIGHTS...
  COLLINSVILLE...
  FIGSBORO...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
TUESDAY EVENING FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3673 7967 3629 7984 3643 8018 3655 8010
      3655 8005 3661 8005 3680 7991
TIME...MOT...LOC 2046Z 207DEG 40KT 3649 8002

$$

WP
1 follow-up statement
000 
WWUS51 KRNK 042131
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EST TUE MAR 4 2008

NCC157-169-VAC089-690-042141-
/O.EXP.KRNK.SV.W.0007.000000T0000Z-080304T2130Z/
ROCKINGHAM NC-STOKES NC-CITY OF MARTINSVILLE VA-HENRY VA-
431 PM EST TUE MAR 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF MARTINSVILLE...
HENRY...NORTHEASTERN STOKES AND WESTERN ROCKINGHAM COUNTIES EXPIRED
AT 430 PM EST...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
TUESDAY EVENING FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3673 7967 3629 7984 3643 8018 3655 8010
      3655 8005 3661 8005 3680 7991
TIME...MOT...LOC 2046Z 207DEG 40KT 3649 8002

$$

WP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 2:21 PM EST, 1 hour 25 minutes earlier.

Area forecast discussion, Mar 4, 2:21 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
221 PM EST TUE MAR 4 2008

.SYNOPSIS...
STRONG LOW PRESSURE ACROSS THE TENNESSEE VALLEY WILL TRACK
NE THROUGH WV/PA EARLY THIS EVENING DRAGGING A STRONG COLD FRONT
THRU THE REGION TONIGHT. COOL HIGH PRESSURE WILL BUILD IN
WEDNESDAY THEN QUICKLY MOVE OFF THE COAST THURSDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
ALREADY SENT EARLIER FLOOD WATCH TO COVER ISOLATED FLOOD POTENTIAL
MAINLY ALONG THE WESTERN SLOPES WHERE PERSISTENT LIGHT/MODERATE BAND
OF PRECIP CONTINUES. OTRW WAITING FOR COLD FRONT ACROSS EASTERN TN
TO START SLIDING ENE AS NEGATIVE TILT TAKES PLACE AND NOSE OF UPPER
JET ARRIVES. THIS SHOULD FINALLY HELP THE ONGOING LINES TO MERGE
INTO ONE AND THEN BOW NE ALLOWING AXIS OF HEAVY RAIN TO SHIFT EAST
TO THE BLUE RIDGE LATE THIS AFTERNOON REACHING THE PIEDMONT THIS
EVENING. SVR THREAT APPEARS TO BE LIMITED TO MORE EMBEDDED NATURE
CONVECTION AND MIXING DOWN OF HIGHER WINDS ALOFT PER LACK OF INSTAB
BUT GOOD DYNAMICS/WINDS. APPEARS BEST SHOT AT THE HEAVIEST RAINFALL
WILL BE 22-02Z WHEN BEST RH...PWATS...UPPER DIFFLUENCE AND THETA-E
RIDGING COINCIDE. THIS LITTLE CHANGE TO GOING POPS OVERNIGHT WITH
ANOTHER 1-3 INCHES OF RAIN POSSIBLE ESPCLY WEST. FRONT SHOULD PUSH
THRU AFTER MIDNIGHT WITH DRY PUNCH SCOURING OUT DEEP RH TO THE NE
BETWEEN 06Z-08Z. HOWEVER WRAP AROUND MOISTURE WILL QUICKLY RETURN IN
WAKE OF THE FRONT WITH POOL OF COLD 85H AIR CROSSING INTO THE NW
UPSLOPE AREAS AFTER MIDNIGHT. SINCE THE BOUNDARY LAYER STILL APPEARS
QUITE WARM THINK ANY -SHSN WILL BE DELAYED UNTIL ABOUT DAYBREAK SO
SLOWED DOWN MIX OVER A BIT. EXPECT QUICK SHOT OF COLD ADVECTION AND
SUBSIDENCE TO PRODUCE GUSTY WINDS OVERNIGHT BUT BELOW ADVISORY GIVEN
30-40 KT 850 MB JET. LEFT LOW TEMPS ON THE WARM SIDE OF MOS GIVEN
TRENDS OF LATE FOR MODELS TO BE TOO FAST WITH COLD ADVECTION.

SOME UPSLOPE -SHSN MAY LINGER EARLY WED OTRW DRIER AND SOMEWHAT
COOLER AS WEAK HIGH PRESSURE SLIDES IN FROM THE SW. THIS IN COMBO
WITH SUBSIDENCE AND DRIER AIR SHOULD PRODUCE MAINLY SUNNY SKIES BY
AFTERNOON UNDER DIMINISHING WINDS. GIVEN DRY WESTERLY FLOW STAYED ON
THE WARM SIDE OF MOS TEMPS ESPCLY EAST WHERE MORE DOWNSLOPE IN ORDER.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE WILL SKIRT THROUGH THE AREA WEDNESDAY NIGHT WITH GOOD
RADIATIONAL COOLING EXPECTED. THERE WILL BE SOME WEAK WARM AIR
ADVECTION ALOFT...THEREFORE RIDGES MAYBE 5-10F WARMER THAN THE
VALLEYS AND OUT EAST. ON THURSDAY...A WEAK FRONT WILL STALL WEST OF
THE APPALACHIANS. THIS SYSTEM MAY SQUEEZE OUT A FEW RAIN DROPS IN THE
GREENBRIER VALLEY THURSDAY AFTERNOON.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THURSDAY NIGHT AND INTO FRIDAY IS STILL A QUESTIONABLE FORECAST AS
MODELS CONTINUE TO LACK CONTINUITY. HOWEVER...MODELS ARE SHOWING A
MORE BELIEVABLE SOLUTION WITH A DAMP COOL PERIOD. SHORT WAVES AND
WARM MOIST AIR TRACKING ALONG THE STALLED FRONT WILL GENERATE RAIN
THROUGH THE TENNESSEE AND THE SOUTHERN OHIO VALLEYS. A SURFACE WAVE
WILL BE TRACKING OUT OF THE GULF AND ALONG THE SOUTHEAST COAST. THE
TRACK OF THIS LOW STILL IN QUESTION WHETHER IT STAYS INLAND OR OFF
THE COAST. EITHER WAY...LIGHT RAIN FALLING AHEAD OF THIS SYSTEM AND
IN OUR AREA WILL CREATE AN INSITU WEDGE WITH THE WINDS BECOMING
NORTHEASTERLY. SURFACE TEMPERATURES AND BOUNDARY LAYER LOOKING WARM
ENOUGH TO HAVE JUST A COLD RAIN IN THE AREA. PRECIPITATION AMOUNTS
SHOULD REMAIN LIGHT WITH CONVECTION ALONG THE GULF. FRIDAY
NIGHT...THE SURFACE LOW WILL MOVE OFF THE NORTHEAST COAST WITH A
TRAILING UPPER LEVEL TROUGH IN THE MID WEST. WITH THE UPPER LEVEL
TROUGH AND DEW POINT FRONT WELL TO OUR WEST...LIGHT RAIN/DRIZZLE/FOG
WILL LIKELY PERSIST INTO SATURDAY MORNING. AS THE UPPER LEVEL TROUGH
SWINGS THROUGH THE REGION SATURDAY AFTERNOON...RAIN WILL LIKELY
CHANGE TO UPSLOPE SNOW SHOWERS AND CONTINUE INTO SATURDAY NIGHT.
HIGH PRESSURE AND ZONAL FLOW WILL KEEP THE REGION DRY SUNDAY. THE
NEXT FRONT COULD COME IN AS EARLY AS MONDAY BUT WITH A HIGH PRESSURE
ALONG THE GULF...PRECIPITATION AMOUNTS WILL BE LIGHT.

WITH RAIN AND INSITU WEDGE IN THE AREA...FRIDAY WILL LIKELY BE THE
COLDEST DAY OF THE EXTENDED. TEMPERATURES WILL MODERATE BACK TO
NORMAL THROUGH EARLY NEXT WEEK.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
DOWNWARD TREND OF MVFR TO IFR CONDITIONS WILL CONTINUE THIS
AFTERNOON AS RAIN SHIELD ACROSS THE WEST STARTS TO SHIFT EAST AND
INCREASES IN INTENSITY/COVERAGE. ALSO...SUSTAINED SOUTH TO
SOUTHEAST WINDS OF 10-20 KTS WITH OCCASIONAL GUSTS OF 20-25 KTS
WILL PERSIST AHEAD OF THE FRONT. WINDS WILL LIKELY BE 5-10 KTS HIGHER
AT BLF.

MAIN THREAT TO OPERATIONS DEVELOPS LATE THIS AFTERNOON/EARLY
EVENING WITH A STRONG COLD FRONT. BAND OF HEAVY SHOWERS AND TSTMS
WILL ACCOMPANY COLD FRONT. CONFIDENCE IS RELATIVELY HIGH
CONCERNING THE TIMING OF THE FRONT FROM WEST TO EAST ACROSS THE
SERVICE AREA. SOME CONVECTIVE CELLS ACCOMPANYING THE FRONT COULD
PRODUCE 40-50 KT GUSTS AND VERY HEAVY RAINS. CLEARING WILL BE
QUICK BEHIND THE FRONT THIS EVENING...HOWEVER MVFR CIGS LIKELY TO
BUILD BACK INTO BLF AND LWB LATE TNGT WITH VERY LIGHT RAIN/SNOW
MIX.

HIGH PRESSURE BUILDS IN FROM THE SW WEDNESDAY KEEPING VFR...UNTIL
THE NEXT COLD FRONT ARRIVES LATE THURSDAY NIGHT WITH IFR CIGS/VIS
POSSIBLE IN SNOW SHWS AT KLWB/KBLF FRIDAY. THE BEST CHANCE OF
PRECIPITATION WILL BE ACROSS THE WESTERN MOUNTAINS THURSDAY NIGHT
AND POSSIBLY AGAIN ON SATURDAY. VFR CONDITIONS SHOULD FOLLOW AGAIN
UNDER HIGH PRESSURE FOR SUNDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ007-009-015.
NC...FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ001-002-018.
WV...FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ042-043-045.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...JH
Hazardous weather outlook, Mar 4, 2:35 PM EST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
235 PM EST TUE MAR 4 2008

VAZ014-018>020-022>024-033>035-045>047-059-051945-
MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-
235 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH
THE TENNESSEE AND OHIO VALLEYS WILL BRING A SLIGHT RISK OF SEVERE
THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING.
SOME STORMS ALONG THE COLD FRONT COULD PRODUCE DAMAGING STRAIGHT
LINE WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING FROM
HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ011>013-WVZ044-051945-
GILES-WYTHE-PULASKI-MONROE-
235 PM EST TUE MAR 4 2008

...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH
THE TENNESSEE AND OHIO VALLEYS WILL BRING A SLIGHT RISK OF SEVERE
THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING.
SOME STORMS ALONG THE COLD FRONT COULD PRODUCE DAMAGING STRAIGHT
LINE WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING FROM
HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ042-043-045-051945-
MERCER-SUMMERS-GREENBRIER-
235 PM EST TUE MAR 4 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH
THE TENNESSEE AND OHIO VALLEYS WILL BRING A SLIGHT RISK OF SEVERE
THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING.
SOME STORMS ALONG THE COLD FRONT COULD PRODUCE DAMAGING STRAIGHT
LINE WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING FROM
HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ010-051945-
BLAND-
235 PM EST TUE MAR 4 2008

...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH
THE TENNESSEE AND OHIO VALLEYS WILL BRING A SLIGHT RISK OF SEVERE
THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING.
SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE
WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING FROM HEAVY
RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ007-009-051945-
TAZEWELL-SMYTH-
235 PM EST TUE MAR 4 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH
THE TENNESSEE AND OHIO VALLEYS WILL BRING A SLIGHT RISK OF SEVERE
THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING.
SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE
WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING FROM HEAVY
RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ003-019-VAZ017-032-051945-
SURRY-WILKES-FLOYD-PATRICK-
235 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH
THE TENNESSEE AND OHIO VALLEYS WILL BRING A MODERATE RISK OF SEVERE
THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING.
SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE
WINDS AND EVEN AN ISOLATED TORNADO.

FLOODING COULD ALSO BECOME AN ISSUE THIS EVENING AS HEAVY
RAINFALL ASSOCIATED WITH THE FRONT MOVES THROUGH. A FLOOD WATCH
MAY BE NEEDED IN THIS AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ016-051945-
CARROLL-
235 PM EST TUE MAR 4 2008

...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH
THE TENNESSEE AND OHIO VALLEYS WILL BRING A MODERATE RISK OF SEVERE
THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING.
SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE
WINDS AND EVEN AN ISOLATED TORNADO.

FLOODING COULD ALSO BECOME AN ISSUE THIS EVENING AS HEAVY
RAINFALL ASSOCIATED WITH THE FRONT MOVES THROUGH. A FLOOD WATCH
MAY BE NEEDED IN THIS AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ001-002-018-051945-
ASHE-ALLEGHANY NC-WATAUGA-
235 PM EST TUE MAR 4 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH
THE TENNESSEE AND OHIO VALLEYS WILL BRING A MODERATE RISK OF SEVERE
THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING.
SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE
WINDS AND EVEN AN ISOLATED TORNADO.

FLOODING COULD ALSO BECOME AN ISSUE THIS EVENING AS HEAVY
RAINFALL ASSOCIATED WITH THE FRONT MOVES THROUGH. A FLOOD WATCH
MAY BE NEEDED IN THIS AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ015-051945-
GRAYSON-
235 PM EST TUE MAR 4 2008

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 97 IN EFFECT UNTIL 8 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH
THE TENNESSEE AND OHIO VALLEYS WILL BRING A MODERATE RISK OF SEVERE
THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING.
SOME STORMS ALONG THE FRONT COULD PRODUCE DAMAGING STRAIGHT LINE
WINDS AND EVEN AN ISOLATED TORNADO.

FLOODING COULD ALSO BECOME AN ISSUE THIS EVENING AS HEAVY
RAINFALL ASSOCIATED WITH THE FRONT MOVES THROUGH. A FLOOD WATCH
MAY BE NEEDED IN THIS AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ004>006-020-VAZ043-044-058-051945-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX-
235 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT TRAILING A LOW PRESSURE SYSTEM MOVING THROUGH
THE TENNESSEE AND OHIO VALLEYS WILL BRING A MODERATE RISK OF
SEVERE THUNDERSTORMS INTO THE AREA LATE THIS AFTERNOON AND THIS
EVENING. SOME STORMS ALONG THE COLD FRONT COULD PRODUCE DAMAGING
STRAIGHT LINE WINDS AND EVEN AN ISOLATED TORNADO. LOCALIZED
FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Mar 4, 3:27 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EST TUE MAR 4 2008

NCZ004>006-VAZ017-022>024-032>035-043>047-058-059-042130-
STOKES-ROCKINGHAM-CASWELL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DANBURY...EDEN...FLOYD...SALEM...
FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...
SOUTH BOSTON...KEYSVILLE
327 PM EST TUE MAR 4 2008

...SHOWERS WITH STRONG WIND GUSTS POSSIBLE THROUGH LATE AFTERNOON...

SHOWERS ARE GOING TO MOVE FROM THE MOUNTAINS TO THE PIEDMONT THIS
AFTERNOON. SOME OF THE EMBEDDED HEAVIER SHOWERS WILL ALSO BRING
WINDS GUSTING UP TO 45 MPH. THIS MAY BREAK SMALL LIMBS OFF OF
TREES. THE RAINFALL WILL RANGE FROM ONE QUARTER TO AS MUCH AS ONE
INCH BETWEEN 330 PM AND 600 PM. THE AREA OF SHOWERS SHOULD MAKE IT
INTO THE DANVILLE TO LYNCHBURG REGION BY 430 PM...AND EAST TO
BUCKINGHAM AND CHARLOTTE COURT HOUSE BY 600 PM.

THE PUBLIC IS ENCOURAGED TO REPORT ANY WIND DAMAGE OR ESTIMATED
WIND GUSTS TO THE NATIONAL WEATHER SERVICE VIA EMAIL AT
RNK.SKYWARN@NOAA.GOV OR AT PHONE NUMBER 1...8 6 6...2 1 5...4 3 2
4.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 8:46 PM ESTWind AdvisoryRNKBland, Smyth, Tazewell18 hr
Mar 4, 1:05 PM ESTFlood WatchRNKGrayson, Smyth, Tazewell10 hr
Mar 4, 3:49 PM ESTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick41 min
Mar 4, 3:56 PM ESTTornado WarningRNKFranklin, Henry, City of Martinsville34 min
Mar 4, 4:54 PM ESTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania51 min
Mar 4, 5:19 PM ESTSevere Thunderstorm WarningRNKCharlotte, Halifax41 min
Mar 4, 5:30 PM ESTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell, City of Lynchburg45 min
Mar 4, 6:01 PM ESTFlash Flood WarningRNKSmyth, Tazewell4 hr
Mar 4, 6:52 PM ESTFlash Flood WarningRNKBland3 hr
Mar 4, 4:52 PM ESTSevere Thunderstorm WarningRNKCaswell38 min
Mar 4, 5:05 PM ESTTornado WarningRNKCaswell25 min
Mar 4, 5:36 PM ESTFlash Flood WarningRNKWatauga4 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.